• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

Paranoia Lurking...

Lone_wanderer

Lone_wanderer

Well-known member
Joined
Jan 22, 2012
Messages
4,736
I can feel my paranoia and depression lurking tonight - it may be an effect of the change in meds from Flupenthixol to Risperidone, I felt so calm, clear and focused when I took 1mg of Risperidone this morning and I've just taken another one, the paranoia seems to be easing.
 
NWiddi

NWiddi

Well-known member
Forum Safety Team
Joined
May 6, 2017
Messages
4,162
Location
Sheffiield
I'm glad your paranoia is easing off, I'm on 4mg of Risperidone (and 10mg of Aripiprazole) and live pretty much side effect free.

Is that why you are switching meds due to side effects or for another reason?

And I'd be interested to hear what you could be paranoid about?
 
S

Shiroki

Guest
I can feel my paranoia and depression lurking tonight - it may be an effect of the change in meds from Flupenthixol to Risperidone, I felt so calm, clear and focused when I took 1mg of Risperidone this morning and I've just taken another one, the paranoia seems to be easing.
Is the risperidone working for you? I had some unfortunate side weight gain and it didn’t help my depression, but not sure how it works for other illnesses.
 
Lone_wanderer

Lone_wanderer

Well-known member
Joined
Jan 22, 2012
Messages
4,736
Hi @NWiddi l am switching back to Risperidone due to the severe Parkinson like side effects of Flupentixol. I wasn't paranoid about anything in particular, I just noticed a change in mental state that I associate with the onset of paranoia.
 
Lone_wanderer

Lone_wanderer

Well-known member
Joined
Jan 22, 2012
Messages
4,736
@Shiroki I was on Risperidone for 8 years before my last hospitalisation and it worked well for me it only stopped working when I took to drinking a bottle of vodka a day.
 
Lone_wanderer

Lone_wanderer

Well-known member
Joined
Jan 22, 2012
Messages
4,736
Well the extra 1mg did the trick I am feeling very calm and focused again.
 
N

natalie

Well-known member
Joined
Aug 1, 2014
Messages
14,648
Maybe you should keep to the extra 1mg, long term, pernamently, and in the interim, let your GP or doctor know, that you were having these main sympton come up - paranoia, and he might well or she agree to let you keep at the extra 1mg, seeing that is going to help you better.

I understand, I had a problem this evening, and I thought, right, I took a slightly extra level of doseage, and i can now enjoy my evening much better.

I should think it was the effect of the lower dose causing the paranoia like sympton.

However, do report to your GP or doctor, and let them know. That is the most important cruicial s tep of recovery to keeping well.
 
Lone_wanderer

Lone_wanderer

Well-known member
Joined
Jan 22, 2012
Messages
4,736
@natalie, thank you for replying I'll be going upto 2mg eventually and then onto a 25mg fortnightly depot as for some reason injections work better on me than tablets. The 1mg is just an initial dose while the Flupentixol comes out of my system. I will however talk to my CPN on Monday to explain to her what happened and find out when I go onto 2mg and the eventual depot.
 
L

linus

Well-known member
Joined
Mar 27, 2019
Messages
1,368
Location
Eastern Europe
I would say that jumping from 1 to 2mg of risperidone / day it’s too much. Such an increase should be done at a rate of 0,5mg per week (you can find documentation about initial and target therapeutic dose for risperidone)
 
Lone_wanderer

Lone_wanderer

Well-known member
Joined
Jan 22, 2012
Messages
4,736
@linus, you may have a point mate, it may have been the extra meds or the mix of extra Risperiodne and Flupentixhol in my system but I felt exceptionally sedated after a few hours but at least I slept at night for a change! Anyway I will try and lay off taking extra unless I get any bad symptoms. Good news is that I'm hardly suffering any tremors as it's nearly three weeks since I had my last Flupentixhol injection. :).
 
Top